MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER

W.L. GORE & ASSOCIATES GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER
Catalog Number ASD44A
Medical Device Problem Codes Expulsion (2933); Positioning Problem (3009)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # : p050006.(b)(4).The gore® cardioform asd occluder instructions for use list device embolization as a potential clinical and device adverse event.Furthermore, the recommended procedures section states: "measure the septal defect using fluoroscopy or echocardiography; the stop flow balloon technique is recommended, as described below: place a contrast filled, compliant balloon across the defect and gently inflate until shunting through the defect has stopped.Measure the diameter of the defect using either echocardiography or calibrated fluoroscopy." additionally, the recommended procedures section states, "the septal tissue margins surrounding the defect must be of sufficient size and integrity to prevent disc prolapse through the defect and gore® cardioform asd occluder embolization.".
 
Event or Problem Description
It was reported the physician implanted a 44mm gore® cardioform asd occluder to close an atrial septal defect with a static measurement of 15mm x 23mm and an inferior rim deficiency.The defect was not balloon sized.Approximately two hours following the procedure, the device embolized to the main pulmonary artery.The device was successfully removed with a snare.The defect was then balloon sized (non stop-flow method) to 36mm, and a 36mm amplatzer septal occluder device was implanted with no adverse effects.The physician and a gore field sales associate reviewed implant fluoroscopic imaging and noted that it appeared the device was prolapsing on the inferior rim.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER, SEPTAL OCCLUDER
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9447684
Report Number2017233-2019-01233
Device Sequence Number19385136
Product Code MLV
UDI-Device Identifier00733132636518
UDI-Public00733132636518
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Catalogue NumberASD44A
Device Lot Number16562781A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient Weight44